Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 11, 2020, 6:33 PM CDT for Andrews County, Ector County, Winkler County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2020, 6:33 PM CDT (23:33 UTC)
- Expired
- May 11, 2020, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Ector County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WUUS54 KMAF 112333
SVRMAF
TXC003-135-495-120030-
/O.NEW.KMAF.SV.W.0052.200511T2333Z-200512T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
633 PM CDT Mon May 11 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Ector County in western Texas...
Southern Andrews County in western Texas...
Eastern Winkler County in western Texas...
* Until 730 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located 7 miles east of
Kermit, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kermit, Goldsmith and Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3173 10291 3181 10310 3240 10294 3219 10238
TIME...MOT...LOC 2333Z 209DEG 31KT 3184 10296
HAIL...1.25IN
WIND...60MPH
$$
872 follow-up statements
827
WWUS54 KMAF 112350
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
650 PM CDT Mon May 11 2020
TXC003-135-495-120030-
/O.CON.KMAF.SV.W.0052.000000T0000Z-200512T0030Z/
Ector TX-Andrews TX-Winkler TX-
650 PM CDT Mon May 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN ECTOR...SOUTHERN ANDREWS AND EASTERN WINKLER
COUNTIES...
At 650 PM CDT, a severe thunderstorm was located 14 miles northeast
of Kermit, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kermit, Goldsmith and Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3173 10291 3181 10310 3240 10294 3219 10238
TIME...MOT...LOC 2350Z 209DEG 31KT 3197 10288
HAIL...1.75IN
WIND...60MPH
$$
87276
WWUS54 KMAF 120015
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
715 PM CDT Mon May 11 2020
TXC003-135-495-120030-
/O.CON.KMAF.SV.W.0052.000000T0000Z-200512T0030Z/
Ector TX-Andrews TX-Winkler TX-
715 PM CDT Mon May 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN ECTOR...SOUTHERN ANDREWS AND EASTERN WINKLER
COUNTIES...
At 715 PM CDT, a severe thunderstorm was located 14 miles northwest
of Goldsmith, or 16 miles southwest of Andrews, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kermit, Goldsmith and Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3173 10291 3181 10310 3240 10294 3219 10238
TIME...MOT...LOC 0015Z 209DEG 31KT 3216 10275
HAIL...1.00IN
WIND...60MPH
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:31 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 11, 2:31 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Mon May 11 2020 .DISCUSSION... The steering flow this week will be text book zonal flow with westerly winds bringing a series of week disturbances across the area. The first weak upper trough will cause storms to develop this afternoon and move east into the Permian Basin later this evening. Instability and shear is enough that any storms could become severe with large hail and strong winds the primary threat. See SPCs SWODY1 for more details. Tuesday dries out due to weak upper ridging then another round of possibly severe storms is expected Wednesday with the passage of another trough. Another one day break then a third disturbance arrives Friday increasing rain chances again, this time mainly for the eastern Permian Basin and lower Trans Pecos though rain chances may be pulled back farther west in subsequent forecasts. Temperatures throughout this week will be near normal with highs in the upper 80s to lower 90s. The lack of an amplified upper level ridge or strong cold front will prevent much of a departure from the mean for temps. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 89 67 91 / 50 10 10 20 Carlsbad 57 93 58 93 / 30 0 0 0 Dryden 64 92 67 91 / 40 10 0 30 Fort Stockton 61 91 65 91 / 60 10 0 30 Guadalupe Pass 54 82 56 82 / 20 0 0 0 Hobbs 55 89 58 91 / 50 0 0 10 Marfa 51 86 53 87 / 40 0 0 20 Midland Intl Airport 61 91 67 92 / 50 10 0 20 Odessa 61 91 66 92 / 50 0 0 20 Wink 59 94 62 95 / 50 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 12/10
Hazardous weather outlook, May 11, 2:15 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 215 PM CDT Mon May 11 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 215 PM CDT Mon May 11 2020 /115 PM MDT Mon May 11 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible across much of the area through tonight, especially this evening. A few storms may become strong to severe accompanied by damaging winds and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of thunderstorms is expected Wednesday across west Texas. A few storms could be strong to severe with locally heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or early this evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 11, 5:47 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 547 PM CDT Mon May 11 2020 TXZ045>047-051-112330- Martin TX-Dawson TX-Gaines TX-Borden TX- 547 PM CDT Mon May 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS... SOUTHEASTERN GAINES...NORTHWESTERN BORDEN...NORTHERN MARTIN AND DAWSON COUNTIES UNTIL 630 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Lamesa, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamesa, Ackerly, Lamesa Municipal Airport, Los Ybanez, Sparenberg, Tenmile, Patricia, Punkin Center, Arvana, Hancock, Key and Klondike. A Severe Thunderstorm Watch remains in effect until midnight CDT for western Texas. LAT...LON 3295 10163 3238 10175 3254 10228 3282 10223 TIME...MOT...LOC 2247Z 285DEG 27KT 3263 10217
Special weather statement, May 11, 5:54 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 454 PM MDT Mon May 11 2020 NMZ034-112330- Southern Lea County NM- 454 PM MDT Mon May 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA COUNTY UNTIL 530 PM MDT... At 454 PM MDT, Doppler radar was tracking a strong thunderstorm over Jal, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jal, Jal Airport and Bennett. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for southeastern New Mexico. LAT...LON 3201 10332 3219 10330 3223 10307 3201 10307 TIME...MOT...LOC 2254Z 267DEG 12KT 3211 10323 10
Local storm report, May 11, 6:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
603 PM CDT MON MAY 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 NW FORT STOCKTON 30.90N 102.90W
05/11/2020 E1.75 INCH Pecos TX EMERGENCY MNGR
&&
MSCHULDTSpecial weather statement, May 11, 6:07 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 607 PM CDT Mon May 11 2020 TXZ060-061-067-112345- Ector TX-Ward TX-Winkler TX- 607 PM CDT Mon May 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ECTOR...NORTH CENTRAL WARD AND SOUTHERN WINKLER COUNTIES UNTIL 645 PM CDT... At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near Wink, moving northeast at 30 mph. This storm will impact SH 18. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kermit, Wink and Notrees. A Severe Thunderstorm Watch remains in effect until midnight CDT for western Texas. LAT...LON 3155 10314 3171 10326 3204 10285 3179 10261 TIME...MOT...LOC 2306Z 235DEG 25KT 3171 10308 80
Local storm report, May 11, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
614 PM CDT MON MAY 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL FORT STOCKTON 30.89N 102.89W
05/11/2020 E1.25 INCH PECOS TX PUBLIC
&&
SAMANTHA.ZUBERSpecial weather statement, May 11, 6:30 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 630 PM CDT Mon May 11 2020 NMZ034-TXZ050-060-061-120015- Southern Lea County NM-Andrews TX-Ector TX-Winkler TX- 630 PM CDT Mon May 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHWESTERN ECTOR...SOUTHWESTERN ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 629 PM CDT/529 PM MDT/, Doppler radar was tracking a strong thunderstorm near Jal Airport, or near Jal, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jal, Goldsmith and Jal Airport. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southeastern New Mexico...and western Texas. LAT...LON 3196 10319 3222 10317 3226 10267 3192 10259 TIME...MOT...LOC 2329Z 271DEG 15KT 3209 10309 87
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:09 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| May 10, 8:54 PM CDT | Special Weather Statement | MAF | 36 min | |
| May 10, 11:14 PM CDT | Areal Flood Warning | MAF | Brewster | 3 hr |
| May 11, 4:20 PM CDT | Special Weather Statement | MAF | Culberson | 25 min |
| May 11, 4:39 PM CDT | Special Weather Statement | MAF | Ward | 36 min |
| May 11, 4:45 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 11, 5:02 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 11, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 11, 5:47 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 11, 5:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| May 11, 5:54 PM CDT | Special Weather Statement | MAF | Winkler | 36 min |
| May 11, 6:01 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 11, 6:07 PM CDT | Special Weather Statement | MAF | Winkler | 38 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| May 11, 6:14 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 62 min |
| May 11, 6:30 PM CDT | Special Weather Statement | MAF | Winkler | 45 min |
| May 11, 6:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 11, 6:45 PM CDT | Areal Flood Advisory | MAF | Ward, Winkler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.